Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Mirena IUD, sore hips

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11702 Questions
Hi there. I am 33 years old and just had the mirena iud inserted about a month ago. Since then I have been aware of growing soreness in my hip joints and saecrum. I am very physically active and fit and don't remember feeling this sore. Is this soreness related to the IUD? Is it a sign of a problem? Also, is there silicone in the IUD that I should be wary of?
Posted Thu, 26 Apr 2012 in Birth Control
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing to us.

Mirena coil contains levonorgestrel - a hormone which is likely to help your bones and not likely to cause any kind of hip or bone pains.Some patients do complain of such a hip pain but none of the studies show a correlation of mirena coil with hip and joint pains. It might just be a coincidence.

You can take mild pain killers like acetaminophen or ibuprofen for relief.

It does not contain any silicon. It has been seen that removal of the coil does not cause any improvement in the pain. It seems to be just a chance association.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Follow-up: Mirena IUD, sore hips 9 hours later
Thank you Dr. Tayal for that good news. However, I want to make sure that we are talking about the same IUD. The Mirena IUD I have is white and is sort of in the shape of an anchor. It doesn't look like it is in the shape of a coil. Are we talking about the same Mirena IUD?
Answered by Dr. Rakhi Tayal 5 hours later

Thanks for writing back.
Yes we both are talking about the same anchor like mirena coil.
Be comfortable and stop worrying.
Sincerely my answers are acceptable and Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor